Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 204, NWS North Platte, NE

June 30, 2014Custer County, Garfield County, Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2014, 1:57 AM CDT for Custer County, Garfield County, Loup County, Nebraska. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 1:57 AM CDT (06:57 UTC)
Expired
Jun 30, 2014, 2:15 AM CDT
In force
18 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Custer County, NE, Garfield County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 2:05 AM CDTHAIL 2.57 Ene Sargent, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:02 AM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3062 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WUUS53 KLBF 300657
SVRLBF
NEC041-071-115-300715-
/O.NEW.KLBF.SV.W.0204.140630T0657Z-140630T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
157 AM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  SOUTHWESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHEASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 215 AM CDT

* AT 153 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF TAYLOR...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BURWELL...BIG OAK CANYON AND DEVERRE.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 113 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4173 9920 4158 9921 4162 9951 4197 9927
      4197 9903 4174 9903
TIME...MOT...LOC 0657Z 292DEG 26KT 4172 9925

HAIL...1.00IN
WIND...<50MPH

$$

POWER
2 follow-up statements
908 
WWUS53 KLBF 300706
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
206 AM CDT MON JUN 30 2014

NEC041-071-115-300715-
/O.CON.KLBF.SV.W.0204.000000T0000Z-140630T0715Z/
CUSTER NE-GARFIELD NE-LOUP NE-
206 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LOUP...SOUTHWESTERN GARFIELD AND NORTHEASTERN CUSTER COUNTIES UNTIL
215 AM CDT...

AT 202 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF BURWELL...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 113 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4173 9920 4158 9921 4162 9951 4197 9927
      4197 9903 4174 9903
TIME...MOT...LOC 0706Z 292DEG 26KT 4169 9917

HAIL...1.00IN
WIND...<50MPH

$$

POWER
794 
WWUS53 KLBF 300712
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
212 AM CDT MON JUN 30 2014

NEC041-071-115-300722-
/O.EXP.KLBF.SV.W.0204.000000T0000Z-140630T0715Z/
CUSTER NE-GARFIELD NE-LOUP NE-
212 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUP...
SOUTHWESTERN GARFIELD AND NORTHEASTERN CUSTER COUNTIES WILL EXPIRE AT
215 AM CDT/115 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4173 9920 4158 9921 4162 9951 4197 9927
      4197 9903 4174 9903
TIME...MOT...LOC 0712Z 292DEG 26KT 4167 9912

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:13 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 30, 12:13 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 AM CDT MON JUN 30 2014

.SYNOPSIS...
ISSUED AT 251 PM CDT SUN JUN 29 2014

WEATHER CONDITIONS WILL CLOSELY MONITORED FOR SEVERE
STORM DEVELOPMENT OVERNIGHT. A COLD FRONT WILL MOVE THROUGH LATE
TONIGHT AND MONDAY MORNING STABILIZING THE ATMOSPHERE. A
REINFORCING COLD FRONT ARRIVES TUESDAY. COOL WEATHER CONTINUES
THROUGH WEDNESDAY FOLLOWED BY A WARMING TREND THURSDAY THROUGH
SUNDAY WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES AND
GENERALLY ISOLATED RAIN CHANCES.

&&

.UPDATE...
ISSUED AT 1056 PM CDT SUN JUN 29 2014

UPDATED FORECAST TO ACCOUNT FOR ECHOES MOVING INTO SOUTHWEST
NEBRASKA FROM NORTHEAST COLORADO. LOW LEVEL JET TO KICK UP AGAIN
TONIGHT AND EXPAND THUNDERSTORMS FROM NORTHERN KANSAS NORTH INTO
NORTH CENTRAL NEBRASKA SIMILAR TO LAST NIGHT. HAVE BEEN A BIT
LIBERAL WITH NORTHWARD PROGRESSION.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 251 PM CDT SUN JUN 29 2014

TONIGHT AND TOMORROW.  CONVECTION CHANCES TO HEADLINE
THE SHORT TERM DISCUSSION.  KEEPING SLIGHT CHANCE TO LOW END CHANCE
OF POPS IN THE FORECAST FOR LOCATIONS GENERALLY EAST OF HIGHWAY 83
THIS AFTERNOON AND EVENING.  UNDER MOSTLY CLEAR SKIES THE ATMOSPHERE
HAS UNDERGONE STRONG DESTABILIZATION...WITH THE OPERATIONAL RAP AND
LATEST LAPS DATA GENERATING UPWARDS OF 3000 J/KG OF MUCAPE ACROSS
SOUTHEASTERN PORTIONS OF THE FORECAST AREA.  WITH OPTIMAL DEEP SHEAR
IN PLACE...STORMS...SOME OF WHICH MAY BE SEVERE WITH HAIL AND
DAMAGING WIND BEING THE PRIMARY THREATS...ARE ANTICIPATED TO FORM.
A SIGNIFICANT -10 TO -30C CONTRIBUTION TO THE CAPE /CLOSING ON A
1000 J/KG/ WOULD SUPPORT SOME LARGE HAIL.  THE LATEST NEAR TERM
CONVECTION ALLOWING MODELS GENERATES THE PROJECTED ACTIVITY WELL TO
THE EAST OF THE CWA...BUT RECENT SATELLITE OBS INDICATE OTHERWISE
WITH THE FORMATION OF A AGITATED CU FIELD ACROSS CUSTER COUNTY.
WILL CONTINUE TO MONITOR THE CONVECTIVE TRENDS.  WEST OF THIS
AREA...INSTABILITY AND AVAILABLE CAPE DECREASES RAPIDLY...ONLY
ISOLATED GENERAL STORMS WOULD BE POSSIBLE.

FOR THE OVERNIGHT...INCREASINGLY RICH THETA-E BUILDS BACK TO THE
NORTHWEST WITH THE STRENGTHENING OF A LLJ.  THE THREAT OF STORMS
WILL REMAIN THROUGH THE OVERNIGHT FOR LOCATIONS MAINLY EAST OF
HIGHWAY 83.  OVERNIGHT LOWS WILL RANGE FROM THE 50S ACROSS THE
NORTHWEST...TO MID 60S ACROSS THE EAST.

SLIGHTLY COOLER FOR MONDAY WITH A FRONTAL PASSAGE EARLY.  HIGHS IN
THE 70S TO LOWER 80S SHOULD PREVAIL.  LINGERING POST FRONTAL STORMS
ARE POSSIBLE EARLY MONDAY ACROSS NORTH CENTRAL NEBRASKA...BUT BY
AFTERNOON THIS ACTIVITY SHOULD BE OFF TO THE EAST.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 251 PM CDT SUN JUN 29 2014

MONDAY NIGHT THROUGH WEDNESDAY...A REINFORCING CANADIAN COLD FRONT
WILL MOVE THROUGH TUESDAY. THE PRECEDING PACIFIC COLD FRONT SUPPORTS
LOWS IN THE 50S TUESDAY MORNING. LOWS WEDNESDAY MORNING ARE ABOUT 5F
COLDER FOR LOWS IN THE LOWER 50S. THERE IS POTENTIAL FOR COOLER LOWS
WEDNESDAY MORNING BUT THE MODELS SHOW 850MB-700MB CLOUDS WRAPPING
SOUTH AROUND A DEPARTING UPPER LEVEL LOW ACROSS ONTARIO.

RAIN CHANCES CONTINUE IN PLACE TUESDAY WITH COLD AIR MOVING IN
ALOFT. H700MB TEMPERATURES FALL TO 6C TO 10C AND HIGHS RISE TO ONLY
70 NORTH. NORTHWEST WINDS INCREASE TO 20 TO 30 MPH TUESDAY WITH
HIGH PRESSURE BUILDING SOUTH ALSO.

THE COLD AIR ALOFT MOVES OFF EAST WEDNESDAY FOR HIGHS 75 TO 80 WITH
NEARLY FULL SUN AND LIGHT WINDS...A COMPLETE REVERSE OF TUESDAYS
WIND...CLOUDS...SHOWERS AND COOLER TEMPERATURES.

WEDNESDAY NIGHT THROUGH SUNDAY...THE MODELS ARE IN VERY GOOD
AGREEMENT PRODUCING 20 TO 25 MPH SLY RETURN FLOW THURSDAY AND
FRIDAY. THE WARMING TREND IS SLOWER GIVEN THE STRONGER PUSH OF
CANADIAN AIR TUESDAY FOR HIGHS IN THE 80S TO AROUND 90 THURSDAY
THROUGH SUNDAY. REGARDLESS...INSTABILITY INCREASES IN THE
ECM...GFS AND GEM MODELS THURSDAY THROUGH SATURDAY. IF WINDS ALOFT
CAN REMAIN STRONG AS SHOWN THE GEM AND GFS SOLNS THEN ISOLATED
THUNDERSTORMS COULD DEVELOP IN A NORTHWEST FLOW REGIME THURSDAY
AND BEYOND. THE ECM BUILDS THE UPPER LEVEL RIDGE STRONGLY
PRODUCING WEAK WINDS ALOFT. THE FORECAST FOLLOWS THE GFS AND
INCLUDES ISOLATED POPS WHICH FITS THE CLASSIC JULY NORTHWEST FLOW
CLIMATOLOGY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1212 AM CDT MON JUN 30 2014

SOME SCATTERED RAINSHOWERS OVER SOUTHWEST NEBRASKA WILL INCREASE AS
THE LOW LEVEL SOUTHERLY JET INCREASES THROUGH THE EARLY MORNING
HOURS. NOT REAL CONFIDENT WITH THE NORTHERN PROGRESSION OF THE
SYSTEM AND HAVE JUST INCLUDED A TEMPO GROUP -TSRA FOR THE KLBF TAF
SITE. THROUGH THE MORNING THUNDERSTORMS SHOULD BECOME MORE
WIDESPREAD AND MOVE TO THE NORTHEAST INTO NORTH CENTRAL NEBRASKA
EAST OF A LINE FROM KLBF TO KVTN. VFR CONDITIONS EXPECTED AT TAF
SITES BUT IN AREAS OF THUNDERSTORMS MVFR CIGS AND VISIBILITIES ARE
EXPECTED. STORMS SHOULD MOVE EAST THROUGH THE MORNING. NORTHERLY
WINDS OVER WESTERN NEBRASKA WILL INCREASE TO 10 TO 20 MPH WITH GUSTS
TO AROUND 30 MPH THROUGH THE DAY ON MONDAY UNDER MAINLY CLEAR SKIES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...POWER
SYNOPSIS...CDC
SHORT TERM...JACOBS
LONG TERM...CDC
AVIATION...POWER
Hazardous weather outlook, Jun 30, 12:17 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1217 AM CDT MON JUN 30 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-010530-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1217 AM CDT MON JUN 30 2014 /1117 PM MDT SUN JUN 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE GENERALLY EAST OF A LINE FROM
IMPERIAL...TO NORTH PLATTE...TO THEDFORD...TO VALENTINE. SOME STORMS MAY
BE SEVERE WITH THE MAIN THREAT BEING FROM LARGE HAIL. AT THIS
TIME...THE MAIN AREA OF CONCERN FOR SEVERE STORMS IS EAST OF A
LINE FROM HAYES CENTER...TO DUNNING...TO ONEILL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY...AS WELL AS FRIDAY NIGHT
THROUGH SATURDAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...HOWEVER REPORTS OF
HAIL OR WINDS WOULD BE APPRECIATED.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Local storm report, Jun 30, 12:58 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             1 S BREWSTER            41.92N 99.87W
06/30/2014  E1.00 INCH       BLAINE             NE   911 CALL CENTER

            SHERIFF REPORT OF PEA TO QUARTER SIZE HAIL RELAYED
            THROUGH 911 CALL CENTER.

&&

MASEK
Special weather statement, Jun 30, 1:44 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
144 AM CDT MON JUN 30 2014

NEZ058-059-300730-
LINCOLN NE-PERKINS NE-
144 AM CDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS AND SOUTHWESTERN
LINCOLN COUNTIES UNTIL 230 AM CDT/130 AM MDT/...

AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALLACE...OR 24 MILES NORTHWEST OF HAYES
CENTER...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WALLACE...
  DICKENS...
  WELLFLEET...
  LAKE MALONEY STATE RECREATION AREA...
  SOMERSET...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 55 AND 75.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:57 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln48 min
Jun 30, 12:33 AM CDTSevere Thunderstorm WarningLBFBlaine, Loup42 min
Jun 30, 1:11 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Loup49 min
Jun 30, 2:15 AM CDTSevere Thunderstorm WarningLBFGarfield, Loup, Wheeler45 min
Jun 30, 3:43 AM CDTSevere Thunderstorm WarningLBFWheeler17 min
Jun 30, 7:03 AM CDTSevere Thunderstorm WarningLBFHolt27 min
Jun 30, 7:21 AM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Garfield, Holt, Loup, Rock and 1 more39 min
Jun 30, 8:13 AM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.